Dec 09, 2011 - 9:22 pm
Hello and best wishes to all of you on this board.
My father in law with esophageal adenoCa stage 4 is trying to decide how much chemo to continue to take and for how long. I know this is typically a highly personal decision, but I'm sure he needs to have a better sense of what chemo side effects COULD be around the corner.
He's taking some of the standards: 5-FU (fluorouracil) and a cisplatin. He also may or may not be taking an anti-angiogenesis (tries to block the formation of new arteries) experimental drug on his clinical trial.
He takes chemo every two weeks. He's done 5-6 rounds by now. His goal is to do 3 more sessions, get another CT scan as per his clinical trial protocol, and then reassess.
First chemo session, he felt pretty crummy with flu-like symptoms that lasted for 48 hours after the IV came out. Also fatigue and lack of appetite.
Last chemo session, these same symptoms lasted for about 5 days.
He also started to develop cold sensitivity in his hands, feet, and mouth. At first it lasted only a day or two after chemo. Now that also is lasting longer.
Blood work all remains within normal limits.
Oncologist says his side effects are pretty mild compared to many who've had similar amounts of these drugs.
Any thoughts on what he MIGHT expect with 2-5 more rounds of chemo, in terms of side effects? Please drop a line, and thank you.